Hives, Dermatographism, and Ibuprofen

by Fred
(United States)

In 1996 I had some tennis elbow and went to my primary care physician to get some help. He told me to take OTC Ibuprofen 800 mg/day/three times a day. I went home and found a bottle of 100 mg and took one pill. That night I developed hives and with my fingers swelling it was so bad I could not type and work.

I had hives and red streaking on my legs or arms or anywhere I ran my fingernail. I took some Benadryl and it did nothing. It did not even make me sleepy. I went to the hospital emergency room and had a shot and then next day, another shot. I finally went to my physician again and he said hypergraphism and gave me Zyrtec. I asked how long it would bother me. He said I would have it the rest of my life. That was 13 years ago and I still have it and still take Zyrtec. The reaction I experienced in the early days, the hives and severe itching, began to slowly get a little better from the lower to the higher part of my body.

Today, the streaking is gone but it is in my head. My ears itch, my scalp itches, my eyes water, my nose runs, and it doesn't matter what month it is or where I go. I live in the Midwest United States. I have two house dogs. I really think the original bottle of Ibuprofen I used was tainted. I know I can?t take Anaprox and certain NSAIDS. My doctor said something upset my immune system.


Prevent, control, and cure your hives or urticaria (including dermatographism or physical urticaria) NATURALLY.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism or Dermatographism Stories.

Copyright 2006-2016 healthy-skincare.com

Disclaimer and Privacy Policy